MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? SOFT; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? SOFT; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394250040300
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Difficult to Remove (1528); Stretched (1601); Malposition of Device (2616); Difficult to Advance (2920); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G1: mfr site zip/post code: (b)(6).Detailed product information was not provided to bsc.We completed a good faith effort to obtain the product information and additional details regarding the event, but further information was unable to be obtained.Because the product is unknown, we are unable to provide the unique identifier (udi) # and other specific product information.
 
Event or Problem Description
It was reported that a break occurred requiring additional intervention.A 4 x 30 embold soft was selected for use in an embolization procedure to treat a gastrointestinal (gi) bleed in the peritoneal.During the procedure, the physician attempted to pull the coil back and remove it when the catheter was getting pushed back.Difficulty occurred pulling the coil out, so it was decided to push the coil in with the pusher wire.The coil stretched along the vessel but remained in place when the renegade stc microcatheter was pulled back to remove it.A string of filament floating in the aorta was noticed during a contrast run.The embold soft could not be released so the back end of the pusher wire was cut off.The physician decided to go back in and snare the coil and filament string when it began to loop around the tip of the microcatheter in the aorta.The coil was left in place since the filament appeared to have separated from the coil at that point.A protective device was put in place so the filament wouldn't flow distally in a vessel.The filament was wrapped around the microcatheter and was able to be removed.When removing it, part of the protective device was broken off with it.The physician noted that the coil was never deployed by snapping the wire.The case took longer due to the situation.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
B5: describe event or problem: additional information.G1: mfr site zip/post code: t12 yk88.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the product information and additional details regarding the event, but further information was unable to be obtained.Because the product is unknown, we are unable to provide the unique identifier (udi) # and other specific product information.Device history records (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Device technical analysis: the complaint device was not received at the complaint investigation site (cis) for analysis.The media submitted with the complaint has been thoroughly examined and evaluated to reveal an image of a stretched coil wrapped around the tip of a guide catheter.The remaining photos reveal x-ray imaging of what appears to be the patients anatomy and coil placement.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Investigation conclusion: boston scientific concludes the most probable root cause as failure to follow instructions.It was reported that a break occurred requiring additional intervention.It was also reported that the site used intermittent flushing during the procedure.The instructions for use (ifu) states: in order to achieve expected performance of the embold soft detachable coil system and reduce the risk of thromboembolic complications, it is critical that a continuous flow of appropriate flush solution be maintained between the microcatheter and guide catheter, and the microcatheter and any intraluminal device.
 
Event or Problem Description
It was reported that a break occurred requiring additional intervention.A 4x30 embold soft was selected for use in an embolization procedure to treat a gastrointestinal (gi) bleed in the peritoneal.During the procedure, the physician attempted to pull the coil back and remove it when the catheter was getting pushed back.Difficulty occurred pulling the coil out, so it was decided to push the coil in with the pusher wire.The coil stretched along the vessel but remained in place when the renegade stc microcatheter was pulled back to remove it.A string of filament floating in the aorta was noticed during a contrast run.The embold soft could not be released so the back end of the pusher wire was cut off.The physician decided to go back in and snare the coil and filament string when it began to loop around the tip of the microcatheter in the aorta.The coil was left in place since the filament appeared to have separated from the coil at that point.A protective device was put in place so the filament wouldn't flow distally in a vessel.The filament was wrapped around the microcatheter and was able to be removed.When removing it, part of the protective device was broken off with it.The physician noted that the coil was never deployed by snapping the wire.The case took longer due to the situation.There were no patient complications as a result of this event.It was further reported that it appears a piece of the coil that was stretched, appeared as a piece of filament.The physician looked at imaging and zoomed in and could see coil loops.The coil did not land where expected but was left in the target location.The coil did not protrude from the intended target location.The filament or tether string refers to the mechanism that connects the platinum-tungsten coil to the delivery wire and enables its detachment.The vessel size was 2-3mm.Only one microcatheter was used.After many attempts to break the filament, it finally broke off the end of the coil.The filament was not stuck to the microcatheter while placing the coil.The filament/tether line balled up around the tip of the microcatheter.The patient fully recovered.

Brand Name
EMBOLD? SOFT
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24292544
Report Number2124215-2026-07149
Device Sequence Number9426579
Product Code KRD
UDI-Device Identifier00191506026479
UDI-Public(01)00191506026479
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K230706
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394250040300
Device Catalogue NumberM001394250040300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer02/11/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date03/09/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPIDER FX EMBOLIC PROTECTION DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale